Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 138, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 7, 2016, 11:24 PM CDT for Barton County, Vernon County, Missouri. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 11:24 PM CDT (04:24 UTC)
- Expired
- Jul 8, 2016, 12:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Barton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 11:40 PM CDT | TSTM WND DMG | Moundville, MO | POWER LINES DOWN AND TREE DEBRIS IN MOUNDVILLE. PORCH TORN OFF A MOBILE HOME AT A UNSPECIFIED DISTANCE SOUTHWEST OF NEVADA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 8:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2840 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 10.7
The text
As transmitted.
350
WUUS53 KSGF 080424
SVRSGF
MOC011-217-080530-
/O.NEW.KSGF.SV.W.0138.160708T0424Z-160708T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1124 PM CDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
BARTON COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 1230 AM CDT
* AT 1124 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FULTON TO 7 MILES NORTHWEST OF ARCADIA...MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRAIRIE STATE PARK... NEVADA...
LAMAR... GOLDEN CITY...
LIBERAL... SHELDON...
MINDENMINES... MONTEVALLO...
WALKER... BRONAUGH...
LAMAR HEIGHTS... MOUNDVILLE...
RICHARDS... MILO...
DEERFIELD... IRWIN...
MILFORD... STOTESBURY...
KENOMA... BOSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3801 9462 3802 9461 3792 9407 3736 9408
3746 9461 3782 9462
TIME...MOT...LOC 0424Z 292DEG 38KT 3796 9464 3770 9474
HAIL...0.88IN
WIND...60MPH
$$
SCHAUMANN1 follow-up statement
354
WWUS53 KSGF 080437
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CDT THU JUL 7 2016
MOC011-217-080530-
/O.CON.KSGF.SV.W.0138.000000T0000Z-160708T0530Z/
VERNON MO-BARTON MO-
1137 PM CDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN VERNON AND EASTERN BARTON COUNTIES...
AT 1136 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF HUME TO NEAR ARCADIA...MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...LAW ENFORCEMENT. THESE STORMS HAVE DOWNED MULTIPLE LARGE
TREE LIMBS AROUND FORT SCOTT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAMAR... GOLDEN CITY...
MONTEVALLO... WALKER...
MILFORD... KENOMA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3790 9427 3792 9426 3788 9407 3736 9408
3739 9426 3772 9427
TIME...MOT...LOC 0436Z 265DEG 29KT 3795 9452 3765 9471
HAIL...0.88IN
WIND...60MPH
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:27 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 7, 6:27 PM CDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Springfield MO 627 PM CDT THU JUL 7 2016 .SHORT TERM...(This evening through Friday) Issued at 245 PM CDT Thu Jul 7 2016 After the last night storms system exited the region this morning, short wave ridging moved over the region. This has allowed most of the cloud cover to diminish and temperatures to climb into the middle 80s to around 90 degrees. With the additional rainfall overnight, humidities were once again high. Strong southerly winds were helping to keep some of the low level moisture from pooling across the region but also was aiding in bringing additional Gulf moisture into the region. Temperatures are expected to slowly climb into the upper 80s to lower 90s this afternoon with heat index values climbing into the 100 to 105 range across southeastern kansas. Similar to the past two nights, an MCS is expected to develop across the northern plains and move southeast and into Missouri overnight tonight. This system is expected to begin to move into central Missouri around midnight and move south through Friday morning. At this point, expectations tonight is for the potential for strong to severe thunderstorms to develop and impact much of the Ozarks tonight through Friday morning. The primary hazard will be damaging straight line winds though hail to the size of quarters will also be possible with the stronger updrafts. One thing that will aid as a focusing mechanism overnight, will be a cold front that will also begin to move towards the region. Models at this point do have some timing differences with the front with the ECMWF faster than the GFS. THe EC moves the front through by late Friday morning with the GFS slower, finally moving the front just south of the Missouri/Arkansas state line late Friday night into Saturday morning. .LONG TERM...(Friday Night through Thursday) Issued at 245 PM CDT Thu Jul 7 2016 The aforementioned cold front will become the focus for shower and thunderstorms development again Friday night into Saturday morning as the front stalls across southern Missouri or northern Arkansas. This will provide the focus for additional strong to severe thunderstorms as short wave energy moves across the region which will be on the eastern edge of the upper level ridge. Once again the expected threat will be for damaging winds and quarter size hail. One thing that will need to be watched as well is the potential for isolated flooding across the region as the stalled front will bring the potential for training storms over areas generally along and south of I-44. The upper level ridge will keep its position just west of the Ozarks through the weekend and into the next week which will bring additional chances for showers and thunderstorm activity to the Ozarks through Monday. Models attempt to shift the upper level ridge to the east or lay it over the region for the middle of next week before shunting it back west by the end of next week. This may allow for a return to high heat indices for the middle of next week, but may be short lived. Will monitor later forecasts for this though. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 627 PM CDT Thu Jul 7 2016 For the KSGF/KJLN/KBBG tafs: A rather tricky forecast for the TAF sites. Low level jet will strengthen again this evening with low level wind shear becoming likely after 03Z. Next question is convective potential. Short term models suggesting storms developing across central Missouri this evening and then spread southeast overnight. Still uncertain as to impact at the Aerodromes, but any impact would likely be after 06Z. VFR conditions expected, with MVFR possible within any storms. will include Prob30 for this possibility. There will likely be ongoing convection Friday morning as a frontal boundary slides into southern Missouri by afternoon. This will likely be the focal point for more storms that may impact that terminals late in the TAF period. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...Heat Advisory until 8 PM CDT this evening for KSZ073-097-101. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Raberding
Hazardous weather outlook, Jul 7, 7:56 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 756 PM CDT THU JUL 7 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 756 PM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... ISOLATED THUNDERSTORMS MAYE DEVELOP THIS EVENING WITH LIGHTNING BEING THE PRIMARY RISK. A STORM COMPLEX IS EXPECTED TO DEVELOP THIS EVENING ACROSS NEBRASKA INTO NORTHERN MISSOURI ALONG A COLD FRONT. THESE STORMS ARE THEN EXPECTED TO DIVE SOUTH INTO THE AREA OVERNIGHT TONIGHT INTO EARLY FRIDAY MORNING. WIND GUSTS TO 70MPH AND HAIL TO THE SIZE OF QUARTERS MAY BE POSSIBLE WITH THIS ACTIVITY OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM POTENTIAL IS EXPECTED TO CONTINUE FRIDAY AND THROUGH THE WEEKEND...AS A WEAK FRONTAL BOUNDARY MOVES SOUTH INTO THE REGION AND STALL ACROSS SOUTHERN MISSOURI. THIS STALLED FRONT MAY ALSO BECOME THE FOCUS FOR SOME LOCALIZED HEAVY RAINFALL THAT MAY LEAD TO FLOODING. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING. STRONG WIND GUSTS AND ISOLATED FLOODING WILL BE THE MAIN SEVERE WEATHER CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR ALL OF THE MISSOURI OZARKS AND SOUTHEASAT KANSAS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) RABERDING
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:40 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 65 min |
| Jul 8, 12:04 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 56 min |
| Jul 8, 12:08 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 52 min |
| Jul 8, 12:29 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 61 min |
| Jul 8, 12:41 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 64 min |
| Jul 8, 12:58 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, McDonald, Stone, Taney | 62 min |
| Jul 8, 1:05 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Jul 8, 1:29 AM CDT | Special Weather Statement | SGF | Dallas, Laclede, Webster | 46 min |
| Jul 8, 1:55 AM CDT | Special Weather Statement | SGF | Douglas, Taney | 50 min |
| Jul 8, 2:20 AM CDT | Special Weather Statement | SGF | Texas, Wright | 40 min |
| Jul 8, 2:23 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 52 min |
| Jul 8, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 62 min |
| Jul 8, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 61 min |
| Jul 8, 3:33 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 57 min |
| Jul 8, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 58 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.